Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Buffalo, NY

July 9, 2010Wayne County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 9, 2010, 3:25 PM EDT for Wayne County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2010, 3:25 PM EDT (19:25 UTC)
Expired
Jul 9, 2010, 6:15 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Wayne County, NY

The radar

The Ft Drum radar (KTYX), 120 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:10 PM EDTFLASH FLOODClyde, NYVILLAGE STREETS CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WGUS51 KBUF 091925
FFWBUF
NYC117-092215-
/O.NEW.KBUF.FF.W.0002.100709T1925Z-100709T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT FRI JUL 9 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WAYNE COUNTY IN WESTERN NEW YORK...

* UNTIL 615 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY SHOWERS AND THUNDERSTORMS ROLLING NORTHWARD INTO EASTERN WAYNE 
COUNTY...OVER AREAS THAT HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAIN 
SINCE NOON. AN ADDITIONAL 1 TO 2 INCHES CAN OCCUR IN AREAS EAST OF 
NEWARK AND WEST OF CLYDE...NORTH TO NEAR WOLCOTT. THIS AREA IS 
LARGELY RURAL...BUT THE INTENSE RAINS CAN CAUSE WIDESPREAD FLOODING  
OF LOW LYING AREAS AND POSSIBLE ROAD CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL CAN CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4304 7710 4328 7698 4329 7697 4330 7692
      4329 7673 4302 7679

$$

SFM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:23 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 9, 2:23 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EDT FRI JUL 9 2010

.SYNOPSIS...
A COLD FRONT CURRENTLY DRAPED ACROSS WESTERN NY WILL SLOWLY MOVE
TOWARD EASTERN NY TONIGHT.  LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THIS SYSTEM AS IT MOVES THROUGH THE SOUTHERN TIER AND FINGER LAKES
REGION.  BEHIND THE COLD FRONT...EXPECT IMPROVING WEATHER FOR THE
WEEKEND WITH LESS HEAT AND HUMIDITY.  HIGH PRESSURE WILL CONTINUE
INTO EARLY NEXT.

&&

.NEAR TERM /THROUGH SATURDAY/...
A VERY SLOW MOVING COLD FRONT OVER WESTERN NY WILL HAVE TO PUSH EAST
AGAINST CONVERGENT FLOW ALOFT OVER CENTRAL NY THIS EVENING.  WITH A
MOIST AIRMASS IN PLACE...DEWPOINTS IN THE LOWER 70F RANGE IN AND
PRECIPITABLE WATER FORECAST TO BE BETWEEN 1.5 AND 2 INCHES...THE
AREA BETWEEN THE GENESEE RIVER VALLEY AND HIGHER TERRAIN TO THE EAST
WILL CONTINUE TO BE UNDER A FLASH FLOOD THREAT.  CURRENTLY THE
HIGHEST THREAT MAY BE IN THE SOUTHERN TIER OR WESTERN FINGER LAKES.
AS AN EXAMPLE...KERI HAD 1.04 IN AN HOUR...AND THIS PRECIPITATION IS
MOVING TOWARD WESTERN NY.  PARTS OF THIS AREA ARE ALREADY UNDER A
FLASH FLOOD WATCH AND WILL CONTINUE WITH THIS THINKING.  THERE IS
SOME CONCERN THAT THE THREAT MAY CONTINUE A BIT EAST OF THE CURRENT
FLASH FLOOD THREAT OUTLINE...WHICH STRETCHES FROM MONROE COUNTY
SOUTH THROUGH ALLEGANY COUNTY.  AS ALWAYS...WILL ADDRESS ANY FLOOD
PRODUCTS WITH SPECIAL WEATHER STATEMENTS...ADVISORIES...AND IF NEED
BE...A FLASH FLOOD WARNINGS.

ANY SEVERE WEATHER THREAT IS PROBABLY CONFINED TO THE NORTH COUNTRY
NOW WHERE THERE IS STILL SOME CLEARING.  STRONGEST SHEAR IS NORTH OF
THE BORDER THOUGH SO THREAT IS MINIMAL.  WILL HAVE TO WATCH FOR
MICROBURST SIGNATURES ON RADAR VELOCITY PRODUCTS.

OTHERWISE...EXPECT SOME PATCHY FOG TO DEVELOP LATE TONIGHT IN THE
CLEARING AIRMASS WHICH WILL STILL BE MOIST YET SUBSIDENT IN THE
BOUNDARY LAYER AFTER THE FRONT SLOWLY PUSHES EAST OF WESTERN NY.

ON SATURDAY...EXPECT ALL OF WESTERN NY TO BE DRIER WITH SUNNY
WEATHER ONCE ANY FOG CLEARS.  THE EXCEPTION MAY BE OVER LEWIS COUNTY
WHERE THERE MAY STILL BE SOME LOW LEVEL MOISTURE AND/OR SHOWER
ACTIVITY CLOSE TO THE SLOWLY MOVING FRONTAL SYSTEM.  THE AIR MASS
SHOULD BE MUCH DRIER ALOFT...WITH PRECIPITABLE WATER DROPPING TO .7
INCHES IN THE WEST...AND NEAR AN INCH EAST OF THE LAKE ONTARIO
REGION.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
BY 12Z SATURDAY, THE LATEST GUIDANCE, SHOWS THE BULK OF THE MOISTURE
AND HEAVIEST PRECIP ASSOCIATED WITH THE SLOW MOVING COLD FRONTAL
BNDRY MOVING TO AREAS EAST OF CENTRAL NEW YORK. WILL CARRY CHC POPS
IN THE MORNING OVER THE FAR EASTERN PORTIONS OF THE CWA, MNLY FROM
NORTHERN CAYUGA COUNTY EASTWARD. BY AFTERNOON WILL LOWER POPS TO
ONLY SLGT CHC RANGE EAST OF LK ONTARIO. WILL KEEP ISOLD TSTM THREAT
MNLY EAST OF I-81 DURG THE AFTERNOON AS NAM 12 SHOWS NORTH-SOUTH
AXIS OF SFC CAPES OF 700-1000 J/KG AFTER 18Z.

ELSEWHERE, HIGH PRESSURE BUILDS EAST WITH DRIER AIR FROM THE CENTRAL
LAKES AND SHLD BRING SUNNY/MSTLY SUNNY SKIES WITH TEMPS MAXING OUT
IN THE UPPER 70S TO LOWER 80S. DEW PTS WILL BE LOWERING FROM WEST TO
EAST INTO THE FINGER LKS AS THE DRIER AIR SPREADS EAST FROM THE
CENTRAL LAKES DURG THE DAY, BUT THEY SHLD STAY UP IN THE MID 60S
EAST OF LAKE ONTARIO.

SATURDAY NIGHT THROUGH SUNDAY NIGHT, LOOKS LIKE A FINE WEATHER
PERIOD WITH A WEAK SURFACE HIGH BUILDING OVER THE AREA. DEW POINTS
WILL BE MORE COMFORTABLE THAN THEY HAVE BEEN RECENTLY. EXPECT LOWS
SAT NGT IN THE MID 50S SOUTHERN TIER TO LOWER 60S ELSEWHERE. HIGHS
SUNDAY SHLD EDGE UP A BIT WITH 850 TEMPS OF +14 TO +15C SUPPORTING
HIGHS GENLY IN THE MID 80S WITH UPPER 70S TO LOWER 80S ACROSS THE
SOUTHERN TIER. LOWS SUNDAY NIGHT SHLD RANGE FROM THE LOW TO MID 60S
ACROSS THE LAKE PLAINS TO MID 50S ACROSS THE INTERIOR OF THE
SOUTHERN TIER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WE CAN EXPECT PRETTY MUCH A ZONAL PATTERN THROUGH THIS PERIOD WITH
TEMPERATURES GENERALLY ABOVE NORMAL IN THE 80S THROUGHOUT. SYSTEM
TIMING WILL BE A BIT DIFFICULT BECAUSE OF THE FASTER ZONAL FLOW BUT
AT THIS TIME THE GFS AND THE ECMWF PAINT TUESDAY AS BEING OUR MOST
LIKELY TIME OF THE NEXT REAL THREAT OF SHOWERS AND THUNDERSTORMS. WE
WILL BEGIN TO INTRODUCE CHANCE POPS AS EARLY AS MONDAY NIGHT FROM
WEST TO EAST OVERNIGHT. NOTHING HIGHER THAN CHANCE POPS FOR TUESDAY
AT THIS TIME BUT THIS MAY HAVE TO BE INCREASED AS THE TIME GETS
CLOSER.

AS OF THIS WRITING WEDNESDAY AND THURSDAY LOOK LIKE DRY WARM DAYS IF
THE TIMING OF TUESDAY'S THREAT IS TIMED WELL ENOUGH BUT CONFIDENCE
IS NOT OVERLY HIGH. ANYONE WITH ACTIVITIES ON THOSE DAYS SHOULD STAY
TUNED FOR UPDATED FORECASTS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY MOVE ACROSS WESTERN AND CENTRAL NY LATE
THIS AFTERNOON AND OVERNIGHT.  EXPECT AREAS OF IFR AND MVFR IN THE
POST FRONTAL RAIN COOLED AIR FOR SEVERAL HOURS...FOLLOWED BY
CLEARING SKIES.  THIS HOWEVER MAY BE SHORT LIVED WITH PATCHY OR
AREAS OF FOG DEVELOPING WITH LOCAL LIFR CONDITIONS.  IN TERMS OF
WINDS...EXPECT SOUTHERLY OR WEST SOUTHWESTERLY WINDS TO BE REPLACED
BY LIGHT WEST TO NORTHWEST WINDS AREAWIDE.

ONCE ANY FOG CLEARS EXPECT SATURDAY TO PROVIDE FINE FLYING
CONDITIONS.

OUTLOOK...
SUNDAY AND MONDAY...VFR.
MONDAY NIGHT THROUGH WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY...WITH A GENERALLY LIGHT FLOW EXPECTED TO CONTINUE ONCE A
SLOW MOVING COLD FRONT MOVES EAST OF LAKE ONTARIO OVERNIGHT.  WINDS
ON SATURDAY WILL FAVOR A NORTHWESTERLY FLOW...AND WILL BE DETERMINED
BY LOCAL LAKE BREEZE CIRCULATIONS ON SUNDAY.

&&

.HYDROLOGY...
FLASH FLOOD POTENTIAL FOR PORTIONS OF THE SOUTHERN TIER...WESTERN
FINGER LAKES REGION...AND AREAS EAST OF LAKE ONTARIO FOR THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT. LOCAL 2+ INCHES OF
RAIN ARE POSSIBLE WITH A SLOW MOVING COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NYZ003>008-013-
     014-021.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...TJP/ZAFF
MARINE...ZAFF
HYDROLOGY...ZAFF
Hazardous weather outlook, Jul 9, 10:32 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1032 AM EDT FRI JUL 9 2010

NYZ003>008-013-014-021-101445-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
1032 AM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019-020-085-101445-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
1032 AM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SLOW MOVING THUNDERSTORMS ARE EXPECTED TO SPREAD
NORTHEAST ACROSS THE REGION LATER THIS MORNING AND THIS AFTERNOON
AND THEN TAPER OFF FROM WEST TO EAST LATER THIS EVENING. GENERAL
RAINFALL AMOUNTS OF ONE HALF TO AN INCH ARE EXPECTED BUT SOME OF
THE SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVIER RAINFALL THAT
COULD PRODUCE LOCALIZED POOR DRAINAGE FLOODING...ESPECIALLY IN
URBAN AREAS.

THERE IS ALSO THE ISOLATED POSSIBILITY THAT SOME OF THE
THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101445-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1032 AM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 9, 12:34 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT FRI JUL 9 2010

NYZ003-091900-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
1234 PM EDT FRI JUL 9 2010

...THUNDERSTORMS MOVING INTO THE ROCHESTER METRO AREA EARLY THIS AFTERNOON...

THUNDERSTORMS HAVE STARTED TO FORM WEST AND SOUTH OF MONROE COUNTY
THIS AFTERNOON AND WILL BE MOVING THROUGH THE ROCHESTER METRO AREA
BETWEEN 1 AND 3 PM. BY THE TIME THESE STORMS MOVE IN...THEY WILL
LIKELY CONTAIN VERY HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE WITH
THESE STORMS. THOSE TAKING PART IN OUTDOOR ACTIVITIES SHOULD BE
PREPARED FOR THE POSSIBILITY OF HEAVY RAIN AND GUSTY WINDS THIS
AFTERNOON. DRIVERS WILL NEED TO BE CAUTIOUS. SLOW DOWN AND LOOK
OUT FOR PONDING ON AREA ROADWAYS ONCE THE RAIN MOVES IN.

ZAFF
Special weather statement, Jul 9, 12:44 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT FRI JUL 9 2010

NYZ006>008-091745-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1244 PM EDT FRI JUL 9 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN OF HEAVY RAIN PRODUCING THUNDERSTORMS...LOCATED ABOUT 9 MILES
  SOUTH OF HENDERSON HARBOR...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WHICH COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ALSO POSSIBLE.  THIS STORM.

LAT...LON 4389 7569 4359 7620 4361 7623 4369 7621
      4382 7626 4408 7595

TJP
Special weather statement, Jul 9, 12:54 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EDT FRI JUL 9 2010

NYZ011-091830-
GENESEE-
INCLUDING THE CITY OF...BATAVIA
1254 PM EDT FRI JUL 9 2010

...THUNDERSTORMS WITH HEAVY RAIN AND LOCAL GUSTY WINDS IN GENESEE COUNTY...

A DEVELOPING LINE OF THUNDERSTORMS IS MOVING THROUGH EASTERN
GENESEE COUNTY THIS AFTERNOON. BETWEEN 1 AND 2 PM...EXPECT HEAVY
RAIN EAST OF A LINE FROM BYRON TO STAFFORD AFFECTING AREAS TO THE
EAST...INCLUDING BERGEN AND LE ROY. THESE STORMS WILL LIKELY
PRODUCE BRIEF GUSTY WINDS AS WELL. DRIVERS WILL NEED TO BE
CAUTIOUS. SLOW DOWN AND LOOK OUT FOR PONDING ON AREA ROADWAYS.

ZAFF
Special weather statement, Jul 9, 1:21 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT FRI JUL 9 2010

NYZ001-002-010>012-019>021-085-091930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
121 PM EDT FRI JUL 9 2010

RAIN AND RAIN SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE
REGION DURING THE AFTERNOON. NORTH OF BUFFALO AND BATAVIA MAINLY
LIGHT RAIN WILL FALL WITH JUST SOME OCCASIONAL HEAVIER SHOWERS.
SOUTH OF THAT, INCLUDING THE SOUTHERN TIER, SHOWERS AND
THUNDERSTORMS WILL BECOME MORE FREQUENT. MANY OF THE THUNDERSTORMS
WILL CONTAIN TORRENTIAL DOWNPOURS WHICH WILL CREATE POOR DRAINAGE
FLOODING IN LOW LYING AREAS. PONDING ON AREA ROADWAYS CAN BE
EXPECTED, ALONG WITH SOME CREEKS, DITCHES, AND CULVERTS RUNNING AT
OR NEAR BANKFULL.

MRP
Special weather statement, Jul 9, 1:43 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT FRI JUL 9 2010

NYZ007-008-091845-
JEFFERSON NY-LEWIS NY-
143 PM EDT FRI JUL 9 2010

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE AREA...

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM ADAMS CENTER TO
  WATERTOWN...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL CONTINUE
  TO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE LOCALIZED FLOODING
  ACROSS AND IN POOR DRAINAGE AREAS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. STAY
INDOORS.

LAT...LON 4406 7536 4373 7600 4387 7617 4435 7579

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:32 AM EDTSpecial Weather StatementBUFLewis73 min
Jul 9, 1:52 AM EDTSpecial Weather StatementBUFWayne68 min
Jul 9, 4:35 AM EDTFlash Flood WatchBUFAllegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more18 hr
Jul 9, 5:36 AM EDTSpecial Weather StatementBUFJefferson69 min
Jul 9, 12:44 PM EDTSpecial Weather StatementBUFJefferson61 min
Jul 9, 1:43 PM EDTSpecial Weather StatementBUFJefferson62 min
Jul 9, 1:48 PM EDTAreal Flood AdvisoryBUFMonroe, Ontario, Wayne117 min
Jul 9, 2:25 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua2 hr
Jul 9, 3:36 PM EDTFlash Flood WarningBUFAllegany, Wyoming2 hr
Jul 9, 3:49 PM EDTAreal Flood AdvisoryBUFLivingston, Monroe, Ontario3 hr
Jul 9, 4:28 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.